Alert archive / Georgia / Heat Advisories in 2010
Heat Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this heat advisory at Jul 21, 2010, 3:45 PM EDT for 62 counties in Georgia. It took effect at Jul 22, 2010, 1:00 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2010, 3:45 PM EDT (19:45 UTC)
- In effect from
- Jul 22, 2010, 1:00 PM EDT
- Expired
- Jul 23, 2010, 8:00 PM EDT
- In force
- 31 hr
- Issued by
- NWS Atlanta, GA
All 62 counties
Baldwin County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Harris County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 35 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1806 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jul 21, 3:28 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 21, 3:28 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT WED JUL 21 2010 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE ACROSS THE SOUTHEAST THIS EVENING AND BEGIN SHIFTING EASTWARD TOWARD THE CAROLINA COAST ON THURSDAY. MEANWHILE...THE SURFACE RIDGE CENTERED OVER THE WESTERN ATLANTIC WILL BEGIN TO WEAKEN SOMEWHAT THROUGH THURSDAY. DESPITE THE UPPER LEVEL RIDGE IN PLACE...DIURNAL CONVECTION HAS BEEN ABLE TO DEVELOP THIS AFTERNOON AND EXPECT IT TO CONTINUE THROUGH THE EVENING. THIS PATTERN SHOULD CONTINUE THROUGH THE SHORT TERM. GFS POPS SEEM TO LOW ON THURSDAY WHILE THE NAM SEEMS TOO HIGH. KEEPING POPS AROUND 20 PERCENT TO ACCOUNT FOR DIURNAL CONVECTION. THE GFS BRINGS AN AREA OF TROPICAL MOISTURE INTO SOUTH GEORGIA FRIDAY NIGHT AS IT ALLOWS THE UPPER RIDGE TO WEAKEN SOMEWHAT...HOWEVER THE ECMWF BRINGS THE MOISTURE TO THE CENTRAL AND WESTERN GULF REGION AND INSTEAD KEEPS THE CWA FAIRLY DRY TOWARDS THE END OF THE SHORT TERM. HAVE LEANED TOWARD THE ECMWF SOLUTION. USED MAV/MET BLEND FOR TEMPERATURES WITH SOME TWEAKS. ALTHOUGH TEMPERATURES WILL REMAIN ABOVE AVERAGE...NOT FORECASTING RECORD BREAKING MAX OR MIN TEMPS FOR THURSDAY. HEAT INDICES AND MIN TEMPERATURES ARE MEETING HEAT ADVISORY CRITERIA FOR THURSDAY ACROSS PARTS OF CENTRAL GEORGIA AND WILL ISSUE FOR THIS. NEED TO KEEP AN EYE ON THIS FOR FRIDAY AS IT MAY BE NECESSARY TO EXTEND THE HEAT ADVISORY THROUGH THEN. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... CONTINUE TO SEE DIFFERENCES IN GFS/ECMWF AT THE BEGINNING OF THE LONG TERM. GFS HOLDS ONTO THE TROPICAL MOISTURE THROUGH MONDAY WHILE THE ECMWF KEEPS THE 597DM RIDGE STRONGER OVER GEORGIA AND DOES NOT BRING THE INCREASED MOISTURE INTO THE STATE. ECMWF/GFS INDICATE A FRONTAL BOUNDARY APPROACHING THE TENNESSEE VALLEY ON SUNDAY WHICH MAY HELP TO INCREASE THE POPS. THIS BOUNDARY WILL MEANDER ACROSS TENNESSEE/NORTH CAROLINA THROUGH TUESDAY. GFS PULLS THE MOISTURE ASSOCIATED WITH THE BOUNDARY NORTHWARD ON WEDNESDAY AS AN UPPER LOW APPROACHES THE GULF COAST. ECMWF INSTEAD ALLOWS THE BOUNDARY TO SINK INTO GEORGIA ON WEDNESDAY. EITHER WAY...THIS BOUNDARY WILL HELP TO ENHANCE THE DIURNAL CONVECTION THROUGH THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 98 73 98 73 / 20 20 5 20 10 ATLANTA 76 95 76 96 76 / 20 20 5 20 10 BLAIRSVILLE 70 89 71 91 71 / 20 20 10 20 10 CARTERSVILLE 71 95 70 97 72 / 20 20 10 20 10 COLUMBUS 76 98 75 97 76 / 20 20 10 20 10 GAINESVILLE 74 95 75 95 75 / 20 20 10 20 10 MACON 74 98 74 96 74 / 20 20 20 20 10 ROME 73 96 72 96 73 / 20 20 10 20 10 PEACHTREE CITY 71 95 72 95 72 / 20 20 5 20 10 VIDALIA 76 98 76 97 75 / 20 20 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM TO 8 PM EDT THURSDAY FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK... HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...MACON... MARION...MONTGOMERY...PEACH...PULASKI...PUTNAM...SCHLEY... STEWART...SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TWIGGS...WARREN...WASHINGTON...WEBSTER...WHEELER... WILCOX...WILKES...WILKINSON. && 11
Hazardous weather outlook, Jul 21, 4:49 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 449 AM EDT WED JUL 21 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 449 AM EDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THROUGH THIS EVENING. .SYNOPSIS... HIGH PRESSURE WILL CONTINUE OFF THE GEORGIA AND SOUTH CAROLINA COAST. THIS HIGH WILL CONTINUE TO BRING GULF MOISTURE TO THE REGION THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN...AND WINDS GUSTING TO NEAR 40 MPH. .DISCUSSION... CAPES WILL INCREASE TO 2000 TO 2500 THIS AFTERNOON WITH LIFTED INDEX VALUES OF -2 TO -4. THIS WILL RESULT IN ISOLATED THUNDERSTORMS...HOWEVER WITH THE UPPER LEVELS REMAINING WARM...SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE CONVECTION WILL DECREASE AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 21, 3:41 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 PM EDT WED JUL 21 2010 GAZ074-076-085-212030- 341 PM EDT WED JUL 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JOHNSON... WASHINGTON AND JEFFERSON COUNTIES UNTIL 430 PM EDT... AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PRINGLE...MOVING SOUTHEAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS JOHNSON... WASHINGTON AND JEFFERSON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PRINGLE...NEW HOME...BARTOW... KITE...MOXLEY AND WADLEY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.